MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #3 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #3 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 82-7-0308
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
On (b)(6) 2020, a female patient underwent tka procedure (right).On an unknown date, her knee was dislocated.On (b)(6) 2020, replaced the inserts.The reporter does not think it was due to a defect of the implant, but he would like to confirm the cause in the worn part.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and wear involving a scorpio insert was reported.The event of dislocation was not confirmed but wear is confirmed via evaluation of the returned device.Method & results product evaluation and results: delamination, burnishing, scratching and third-body indentations were observed on the insert which are common damage modes on uhmwpe.Damage consistent with the explantation process was also observed on the insert.Impression markings consistent with contact against the baseplate were observed on the distal surface of the insert.Yellow discoloration consistent with absorption of synovial fluid was observed on the condyles of the insert.Based on the given information, no materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 06-feb-2013 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was dislocated.The reporter does not think it was due to a defect of the implant, but he would like to confirm the cause in the worn part.Evaluation of the returned device indicated that delamination, burnishing, scratching and third-body indentations were observed on the insert which are common damage modes on uhmwpe.Damage consistent with the explantation process was also observed on the insert.Impression markings consistent with contact against the baseplate were observed on the distal surface of the insert.Yellow discoloration consistent with absorption of synovial fluid was observed on the condyles of the insert.Based on the given information, no materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #3 8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10978539
Report Number0002249697-2020-02619
Device Sequence Number703140
Product Code JWH
UDI-Device Identifier07613327030877
UDI-Public07613327030877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number82-7-0308
Device Catalogue Number82-7-0308
Device Lot NumberMMAX6E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;